Format

Send to

Choose Destination
J Am Osteopath Assoc. 1997 Mar;97(3):162-4.

Sumatriptan-associated myocardial infarction: report of case with attention to potential risk factors.

Author information

1
Department of Medicine, Albert Einstein Medical Center, Philadelphia, Pa, USA.

Abstract

Vascular headaches are a relatively common phenomenon. Increasing numbers of patients with headache are being considered for treatment with the selective serotonin-receptor agonist sumatriptan succinate because of its potential for pronounced therapeutic efficacy in selected patients. Sumatriptan-associated myocardial infarction occurred in a 50-year-old woman with a history of migraine headaches. Cardiac risk factors that must be considered in all patients with migraine before initiation of therapy include concomitant ergotamine use, postmenopausal state, male gender older than 40 years, family history of heart disease, cigarette smoking, hypertension, diabetes mellitus, as reviewed in this report.

PMID:
9107127
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center